Point vortices for inviscid generalized surface quasi-geostrophic models. (English) Zbl 1434.76021

Summary: We give a rigorous proof of the validity of the point vortex description for a class of inviscid generalized surface quasi-geostrophic models on the whole plane.


76B47 Vortex flows for incompressible inviscid fluids
76M23 Vortex methods applied to problems in fluid mechanics
76E20 Stability and instability of geophysical and astrophysical flows
86A05 Hydrology, hydrography, oceanography
Full Text: DOI arXiv


[1] G. Badin and A. M. Barry, Collapse of generalized Euler and surface quasi-geostrophic point vortices, Phys. Rev. E, 98 (2018), 023110.
[2] D. Bernard; G. Boffetta; A. Celani; G. Falkovich, Conformal invariance in two-dimensional turbulence, Nature Physics, 2, 124-128 (2006)
[3] D. Bernard, G. Boffetta, A. Celani and G. Falkovich, Inverse turbulent cascades and conformally invariant curves, Physical Review Letters, 98 (2007), 024501.
[4] T. Bodineau; A. Guionnet, About the stationary states of vortex systems, Ann. Inst. H. Poincaré Probab. Statist., 35, 205-237 (1999) · Zbl 0920.60095
[5] E. Caglioti; P.-L. Lions; C. Marchioro; M. Pulvirenti, A special class of stationary flows for two-dimensional Euler equations: A statistical mechanics description, Comm. Math. Phys., 143, 501-525 (1992) · Zbl 0745.76001
[6] E. Caglioti; P.-L. Lions; C. Marchioro; M. Pulvirenti, A special class of stationary flows for two-dimensional Euler equations: A statistical mechanics description. Ⅱ, Comm. Math. Phys., 174, 229-260 (1995) · Zbl 0840.76002
[7] G. Cavallaro; R. Garra; C. Marchioro, Localization and stability of active scalar flows, Riv. Math. Univ. Parma (N.S.), 4, 175-196 (2013) · Zbl 1294.76077
[8] D. Chae; P. Constantin; D. Córdoba; F. Gancedo; J. Wu, Generalized surface quasi-geostrophic equations with singular velocities, Comm. Pure Appl. Math., 65, 1037-1066 (2012) · Zbl 1244.35108
[9] D. Chae; P. Constantin; J. Wu, Inviscid models generalizing the two-dimensional Euler and the surface quasi-geostrophic equations, Arch. Ration. Mech. Anal., 202, 35-62 (2011) · Zbl 1266.76010
[10] D. Chae; P. Constantin; J. Wu, Dissipative models generalizing the 2D Navier-Stokes and surface quasi-geostrophic equations, Indiana Univ. Math. J., 61, 1997-2018 (2012) · Zbl 1288.35416
[11] P. Constantin, D. Cordoba and J. Wu, On the critical dissipative quasi-geostrophic equation, Indiana Univ. Math. J., 50 (2001), 97-107, Dedicated to Professors Ciprian Foias and Roger Temam (Bloomington, IN, 2000). · Zbl 0989.86004
[12] P. Constantin; A. J. Majda; E. Tabak, Formation of strong fronts in the 2-D quasigeostrophic thermal active scalar, Nonlinearity, 7, 1495-1533 (1994) · Zbl 0809.35057
[13] A. Córdoba; D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Comm. Math. Phys., 249, 511-528 (2004) · Zbl 1309.76026
[14] D. Córdoba; C. Fefferman; J. L. Rodrigo, Almost sharp fronts for the surface quasi-geostrophic equation, Proc. Natl. Acad. Sci. USA, 101, 2687-2691 (2004) · Zbl 1063.76011
[15] D. Córdoba; M. A. Fontelos; A. M. Mancho; J. L. Rodrigo, Evidence of singularities for a family of contour dynamics equations, Proc. Natl. Acad. Sci. USA, 102, 5949-5952 (2005) · Zbl 1135.76315
[16] D. Córdoba; J. Gómez-Serrano; A. D. Ionescu, Global solutions for the generalized SQG patch equation, Arch. Ration. Mech. Anal., 233, 1211-1251 (2019) · Zbl 1420.35424
[17] J.-M. Delort, Existence de nappes de tourbillon en dimension deux, J. Amer. Math. Soc., 4, 553-586 (1991) · Zbl 0780.35073
[18] G. Falkovich, Symmetries of the turbulent state, J. Phys. A, 42 (2009), 123001, 18pp. · Zbl 1159.82010
[19] F. Flandoli; M. Saal, mSQG equations in distributional spaces and point vortex approximation, J. Evol. Equat., 19, 1071-1090 (2019) · Zbl 1439.60060
[20] C. Geldhauser and M. Romito, Limit theorems and fluctuations for point vortices of generalized Euler equations, 2018, arXiv: 1810.12706.
[21] M. Hauray, Wasserstein distances for vortices approximation of Euler-type equations, Math. Models Methods Appl. Sci., 19, 1357-1384 (2009) · Zbl 1188.35126
[22] I. M. Held; R. T. Pierrehumbert; S. T. Garner; K. L. Swanson, Surface quasi-geostrophic dynamics, Journal of Fluid Mechanics, 282, 1-20 (1995) · Zbl 0832.76012
[23] I. M. Held, R. T. Pierrehumbert and S. K. L., Spectra of local and nonlocal two-dimensional turbulence, Chaos, Solitons & Fractals, 4 (1994), 1111-1116, Special Issue: Chaos Applied to Fluid Mixing. · Zbl 0823.76034
[24] A. Kiselev; L. Ryzhik; Y. Yao; A. Zlatoš, Finite time singularity for the modified SQG patch equation, Ann. of Math, 184, 909-948 (2016) · Zbl 1360.35159
[25] P.-L. Lions, On Euler Equations and Statistical Physics, Cattedra Galileiana. [Galileo Chair], Scuola Normale Superiore, Classe di Scienze, Pisa, 1998.
[26] F. Marchand, Existence and regularity of weak solutions to the quasi-geostrophic equations in the spaces \(L^p\) or \(\dot H^{-1/2}\), Comm. Math. Phys., 277, 45-67 (2008) · Zbl 1134.35025
[27] C. Marchioro; M. Pulvirenti, Hydrodynamics in two dimensions and vortex theory, Comm. Math. Phys., 84, 483-503 (1982) · Zbl 0527.76021
[28] C. Marchioro and M. Pulvirenti, Vortex Methods in Two-Dimensional Fluid Dynamics, vol. 203 of Lecture Notes in Physics, Springer-Verlag, Berlin, 1984. · Zbl 0545.76027
[29] C. Marchioro; M. Pulvirenti, Vortices and localization in Euler flows, Comm. Math. Phys., 154, 49-61 (1993) · Zbl 0774.35058
[30] C. Marchioro and M. Pulvirenti, Mathematical Theory of Incompressible Nonviscous Fluids, vol. 96 of Applied Mathematical Sciences, Springer-Verlag, New York, 1994. · Zbl 0789.76002
[31] S. G. Resnick, Dynamical Problems in Non-Linear Advective Partial Differential Equations, ProQuest LLC, Ann Arbor, MI, 1995, Thesis (Ph.D.)-The University of Chicago.
[32] J. L. Rodrigo, On the evolution of sharp fronts for the quasi-geostrophic equation, Comm. Pure Appl. Math., 58, 821-866 (2005) · Zbl 1073.35006
[33] S. Schochet, The weak vorticity formulation of the 2-D Euler equations and concentration-cancellation, Comm. Partial Differential Equations, 20, 1077-1104 (1995) · Zbl 0822.35111
[34] S. Schochet, The point-vortex method for periodic weak solutions of the 2-D Euler equations, Comm. Pure Appl. Math., 49, 911-965 (1996) · Zbl 0862.35092
[35] N. Schorghofer, Energy spectra of steady two-dimensional turbulent flows, Phys. Rev. E, 61, 6572-6577 (2000)
[36] C. V. Tran, Nonlinear transfer and spectral distribution of energy in \(\alpha\) turbulence, Phys. D, 191, 137-155 (2004) · Zbl 1054.76529
[37] C. V. Tran, D. G. Dritschel and R. K. Scott, Effective degrees of nonlinearity in a family of generalized models of two-dimensional turbulence, Phys. Rev. E, 81 (2010), 016301.
[38] A. Venaille, T. Dauxois and S. Ruffo, Violent relaxation in two-dimensional flows with varying interaction range, Phys. Rev. E, 92 (2015), 011001.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.